Results 1 to 9 of 9
Like Tree3Likes
  • 1 Post By Robert_325
  • 1 Post By DDAVE45
  • 1 Post By Ashleyy
skipping days
  1. #1
    onwaytoolong is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default skipping days

    First time posting ever (I was actually hoping robert325 could please help since he's helped so many others taper off successfully).
    I've been on suboxone for almost four years now. My doctor started me at 24mgs
    (8mg 3x per day), than within the first year of being on sub he dropped me down to 16 mg (8mgs 2x per day). My dr. had no intentions of getting me off the subs so I began to taper on my own. The first three years of being on subs, I took at least 8mgs per day. Very slowly (and with the help of the film versus the tablet) I taperred myself down within the past year to .25mgs. I started skipping days about a month and a half ago. Now, as of about two weeks ago, I've been following the taper plan and skipping 2 days between doses.
    Too be honest, Im pretty sure I've been taking less than .25mgs when I have taken my sub doses. Its such a tiny piece of the film, sometimes I dont even taste it.
    My question is, should I continue to skip days? I dont know if its just mental at this point and maybe Im just nervous about the jump but I dont want to draw this taper out any longer than necessary. However, I dont want to set myself back in this process. Also, I know everyone is different but how long can I expect to have withdrawals after I stop completely based off of the high dose I was on for as long as I was on it for???

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by onwaytoolong View Post
    First time posting ever (I was actually hoping robert325 could please help since he's helped so many others taper off successfully).
    I've been on suboxone for almost four years now. My doctor started me at 24mgs
    (8mg 3x per day), than within the first year of being on sub he dropped me down to 16 mg (8mgs 2x per day). My dr. had no intentions of getting me off the subs so I began to taper on my own. The first three years of being on subs, I took at least 8mgs per day. Very slowly (and with the help of the film versus the tablet) I taperred myself down within the past year to .25mgs. I started skipping days about a month and a half ago. Now, as of about two weeks ago, I've been following the taper plan and skipping 2 days between doses.
    Too be honest, Im pretty sure I've been taking less than .25mgs when I have taken my sub doses. Its such a tiny piece of the film, sometimes I dont even taste it.
    My question is, should I continue to skip days? I dont know if its just mental at this point and maybe Im just nervous about the jump but I dont want to draw this taper out any longer than necessary. However, I dont want to set myself back in this process. Also, I know everyone is different but how long can I expect to have withdrawals after I stop completely based off of the high dose I was on for as long as I was on it for???




    Subs have a very long half life, up to 72 hours or longer. You've taken very high doses for a long time. Skipping two days is great, and I commend you for doing this on your own as your dr obviously didn't care about you. I would do a three day skipping process until I became stable there. Then I would jump off, but that three day skip will help you make the w/d as minimal as possible. Hope that helps. God bless.
    onwaytoolong likes this.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    DDAVE45 is offline Member
    Join Date
    Apr 2011
    Location
    new york
    Posts
    248

    Default

    congrats on your progress .......your doing a great job. Once your off the subs a whole new life awaits you my friend.......just wait and see. Your almost there so keep up the good work.
    onwaytoolong likes this.

  4. #4
    onwaytoolong is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default

    Thank you so much. I greatly appreciate the replies! I will skip three days before jumping completely. Since Im on such a small dose, Im hoping the w/d after I jump will be the same (hopefully not any worse) than what I've already been experiencing during my long taper process. Maybe its just wishful thinking lol, guess I will find out soon enough. Either way, I know it will be absolutely worth it.
    Thanks again and God Bless

  5. #5
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Default

    onwaytoolong Congrats on your success with tapering all by yourself. That is awesome of you!!

    Please keep us updated... I think you're doing great. Are you have any withdraw symptoms at all?
    onwaytoolong likes this.
    Ashley

  6. #6
    onwaytoolong is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default

    Thank you Ashleyy. Yes, I've had w/ds while tapering but I really listened to my body and tapered very slowly too minimize them as much as possible. Since skipping days, the main thing I have been experiencing is mental fogginess and MY PALMS ARE DRIPPING SWEAT even right now as Im typing. Its embarassing when this happens at work but I realize that this is the subs slowly leaving my body so its a good thing. Also, lack of energy but its slowly coming back and my tummy isnt 100% yet. The sweaty palms are the most extreme w/d in this stage for me. Ive also been experiencing a very odd symptom with my vision, I know it sounds weird but its like im seeing spots out the top corners of my eyes (i dont even know if this is from the subs or not). I must admit a lot of it is mental, reading all the horror stories online was one of the biggest mistakes i could have made.

  7. #7
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Default

    onwaytoolong Well, I am glad to hear that your symptoms don't seem to be severe. You must be doing everything just right- and listening to your body is key, I completely agree.

    I have seen spots in my eyes before... But it was before I started Suboxone. It would last anywhere from like 20 to 45 minutes. It has probably only happened 6 times total in my life, but it is kind of scary. I don't know if it is related to withdraw or not. Are the spots always there now? Or do they come and go?

    Hope you're feeling good today. And, yeah... those horror stories get me bad as well!! Keep your chin up, you're doing an absolutely amazing job!
    Ashley

  8. #8
    onwaytoolong is offline New Member
    Join Date
    Apr 2012
    Posts
    5

    Default

    Thanks Ashley, and the spots come and go. I actually went to a different sub dr. in my area last week hoping to see if he could help me with "the jump" off the suboxone and get this - he tells me "You are NOT on suboxone". I was shocked! I just told this doctor that I have been on it for years and took some two days prior. Not only that, I was clearly going through physical withdrawal right there in front of him! He went on to say "Your drug test came back negative for suboxone." I was very confused at this point. I than asked him "how much suboxone has to be in your system for the drug screening to detect it"? He said 2mgs; so at least I now know that I don't have an insane amount built up in my system. He gave me some prescriptions which I did not fill (and I dont plan on filling). He also explained to me that drug (and alcohol) addicts can still experience physical withdrawal symptoms even after being clean for years due to "triggers".
    Anyway, I havent taken any suboxone in 6 days. So far, so good I will keep you posted on my progress. Good luck to you - you can do it!

  9. #9
    Ashleyy is offline Member
    Join Date
    Feb 2012
    Location
    Oklahoma
    Posts
    153

    Default

    Quote Originally Posted by onwaytoolong View Post
    Thanks Ashley, and the spots come and go. I actually went to a different sub dr. in my area last week hoping to see if he could help me with "the jump" off the suboxone and get this - he tells me "You are NOT on suboxone". I was shocked! I just told this doctor that I have been on it for years and took some two days prior. Not only that, I was clearly going through physical withdrawal right there in front of him! He went on to say "Your drug test came back negative for suboxone." I was very confused at this point. I than asked him "how much suboxone has to be in your system for the drug screening to detect it"? He said 2mgs; so at least I now know that I don't have an insane amount built up in my system. He gave me some prescriptions which I did not fill (and I dont plan on filling). He also explained to me that drug (and alcohol) addicts can still experience physical withdrawal symptoms even after being clean for years due to "triggers".
    Anyway, I havent taken any suboxone in 6 days. So far, so good I will keep you posted on my progress. Good luck to you - you can do it!
    onwaytoolong I can't believe the Suboxone did not show up on the drug testing. My doctor does drug testing once a month as well... and he probably wouldn't see it because I am down to 1 mg. I hope that is not the case. He may think I am selling them or taking something else! That would be bad news!

    And... SIX DAYS!? That is awesome! Keep it up!!
    Ashley

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22